Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 285, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Nov 21, 2007, 2:38 PM CST for San Augustine County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 21, 2007, 2:38 PM CST (20:38 UTC)
- Expired
- Nov 21, 2007, 3:30 PM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County San Augustine County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 21, 3:05 PM CST | HAIL 0.75 | San Augustine, TX | HAIL FELL FOR ABOUT THREE MINUTES IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 2:29 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 212039
SVRSHV
TXC405-212130-
/O.NEW.KSHV.SV.W.0285.071121T2038Z-071121T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CST WED NOV 21 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 330 PM CST
* AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES WEST OF BLAND LAKE...OR ABOUT 17 MILES
SOUTHWEST OF CENTER...AND MOVING EAST AT 35 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED ON THE NORTH SIDE OF SAN AUGUSTINE...ALSO
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
BLAND LAKE AND SAN AUGUSTINE THROUGH 300 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3144 9431 3149 9433 3151 9430 3157 9430
3166 9439 3164 9414 3162 9413 3159 9402
3151 9399 3140 9404
TIME...MOT...LOC 2038Z 273DEG 32KT 3159 9430
$$
151 follow-up statement
000
WWUS54 KSHV 212054
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CST WED NOV 21 2007
TXC405-212130-
/O.CON.KSHV.SV.W.0285.000000T0000Z-071121T2130Z/
SAN AUGUSTINE TX-
253 PM CST WED NOV 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHERN SAN AUGUSTINE COUNTY...
AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLAND LAKE...OR ABOUT 8 MILES WEST NORTHWEST OF
SAN AUGUSTINE...MOVING EAST SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SAN AUGUSTINE BY 300 PM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3144 9431 3149 9433 3151 9430 3157 9430
3166 9439 3164 9414 3162 9413 3159 9402
3151 9399 3140 9404
TIME...MOT...LOC 2053Z 274DEG 32KT 3158 9416
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 11:11 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 21, 11:11 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1111 AM CST WED NOV 21 2007 .DISCUSSION... COLD FRONT IS JUST ENTERING THE NORTHWEST PART OF OUR FORECAST AREA LATE THIS MORNING. ALONG AND JUST AHEAD OF THIS FRONT THE ATMOSPHERE HAS ENOUGH LOW LEVEL MOISTURE...MODERATE INSTABILITY WITH CAPES ABOUT 1600...LI/S ABOUT -5...AND LOW LEVEL WIND SHEAR...TO CREATE THE POSSIBILITY OF SCATTERED SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE STORMS WILL BE ACROSS THE NORTHWEST HALF OF THE FORECAST AREA THIS AFTERNOON. THE FRONT SHOULD MOVE BY 00Z TO A LINE FROM ELD...SHV...TO LFK. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT IN NORTH CENTRAL LA THIS EVENING. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WIND...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. WILL UPDATE THE ZONES TO INCLUDE THE MENTION OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS OVER PARTS OF THE FOUR STATE AREA...AND TO ADJUST THE POPS A LITTLE TO REFLECT CURRENT TIMING OF THE FRONT. NO OTHER CHANGES TO THE FORECAST ARE NEEDED AT THIS TIME. && .AVIATION... COLD FRONT EXTENDS FROM NEAR FSM...TO HUGO OK...TO JUST W OF GVT...TO INJ AS OF 16Z...AND WILL TRANSLATE QUICKLY SE INTO THE REGION THIS AFTERNOON...REACHING A TXK...TO GGG...TO DKR LINE AROUND 21Z...AND AN ELD...TO SHV...TO LFK LINE BY 00Z. BKN MVFR CIGS /FL015-020/ WILL CONTINUE TO SLOWLY LIFT...BECOMING VFR AROUND MIDDAY WITH CONTINUED HEATING. HOWEVER...SCATTERED CONVECTION WILL CONTINUE TO FIRE ALONG/JUST AHEAD OF THE FRONT THIS AFTERNOON...WITH OTHER WIDELY SCATTERED DEVELOPMENT POSSIBLE ELSEWHERE IN POCKETS OF CLEARING/ENHANCED HEATING AND INSTABILITY. WILL LIKELY TEMPO IN THUNDER FOR A FEW HOURS THIS AFTERNOON FOR ALL TERMINALS WITH THE FROPA...WITH WINDS QUICKLY VEERING NNW 15-20KTS WITH GUSTS TO 25KTS POSSIBLE THIS EVENING...PERHAPS TAPERING A BIT OVERNIGHT. POST FRONTAL STRATOCU /FL015/ WILL LIKELY SPILL S BEHIND THE FRONT...SCATTERING OUT FROM N TO S BETWEEN 12-18Z THURSDAY. N WINDS OF 10-15KTS CAN BE EXPECTED THROUGH THE DAY THURSDAY...WITH GUSTS TO 20KTS POSSIBLE...TAPERING OFF BY 00Z FRIDAY. IN ADDITION...THIN CIRRUS SHIELD WILL QUICKLY TRAVERSE E ACROSS THE AREA THURSDAY...WITH THESE HIGH BASED CIGS LOWERING TO AROUND 12KFT AFTER 00Z FRIDAY. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 79 43 56 38 / 50 50 10 10 MLU 79 43 54 38 / 50 70 10 10 DEQ 73 35 54 32 / 40 30 10 10 TXK 74 39 55 35 / 70 40 10 10 ELD 78 40 54 33 / 70 60 10 10 TYR 74 38 52 37 / 40 30 10 20 GGG 77 38 52 36 / 40 40 10 10 LFK 81 43 58 40 / 40 50 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/15
Hazardous weather outlook, Nov 21, 11:40 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST WED NOV 21 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1140 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL MOVE ACROSS THE FOUR STATE AREA THIS AFTERNOON AND EVENING. AS THE FRONT MOVES INTO A RATHER UNSTABLE ATMOSPHERE... IT WILL BE ACCOMPANIED BY SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREATS FROM THE THUNDERSTORMS THIS AFTERNOON AND EVENING ARE LARGE HAIL AND BRIEF DAMAGING WINDS...BUT AN ISOLATED TORNADO COULD ALSO OCCUR. THE CONVECTION WILL START ACROSS NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS EARLY IN THE AFTERNOON...AND MOVE SOUTHEAST INTO SOUTH CENTRAL ARKANSAS...AND NORTH LOUISIANA...BY LATE AFTERNOON. THE SCATTERED STORMS WILL CONTINUE INTO NORTH CENTRAL LOUISIANA DURING THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED THIS AFTERNOON AND EVENING. 03
In the hours before
Local storm report, Nov 21, 2:05 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL NACOGDOCHES 31.61N 94.65W
11/21/2007 M0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
NUMEROUS REPORTS CITY WIDE.
&&
ASTEVENSLocal storm report, Nov 21, 2:22 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
222 PM CST WED NOV 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL NACOGDOCHES 31.61N 94.65W
11/21/2007 E1.00 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL FELL FOR ABOUT 7 MINUTES.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 66 min |
| Nov 21, 3:09 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 66 min |
| Nov 21, 3:14 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 61 min |
| Nov 21, 3:43 PM CST | Severe Thunderstorm Warning | SHV | Panola, Rusk | 53 min |
| Nov 21, 4:07 PM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.